Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Transient Modeling of Arbitrary Pipe Networks by a Laplace-Domain Admittance Matrix
Author: Zecchin, A.
Simpson, A.
Lambert, M.
White, L.
Vitkovsky, J.
Citation: Journal of Engineering Mechanics, 2009; 135(6):538-547
Publisher: ASCE-Amer Soc Civil Engineers
Issue Date: 2009
ISSN: 0733-9399
Statement of
Aaron C. Zecchin, Angus R. Simpson, Martin F. Lambert, Langford B. White and John P. Vítkovský
Abstract: An alternative to the modeling of the transient behavior of pipeline systems in the time-domain is to model these systems in the frequency-domain using Laplace transform techniques. Despite the ability of current methods to deal with many different hydraulic element types, a limitation with almost all frequency-domain methods for pipeline networks is that they are only able to deal with systems of a certain class of configuration, namely, networks not containing second-order loops. This paper addresses this limitation by utilizing graph theoretic concepts to derive a Laplace-domain network admittance matrix relating the nodal variables of pressure and demand for a network comprised of pipes, junctions, and reservoirs. The adopted framework allows complete flexibility with regard to the topological structure of a network and, as such, it provides an extremely useful general basis for modeling the frequency-domain behavior of pipe networks. Numerical examples are given for a 7- and 51-pipe network, demonstrating the utility of the method. © 2009 ASCE.
Keywords: Pipe networks
Hydraulic transients
Frequency response.
Description: ©2009 ASCE
DOI: 10.1061/(ASCE)0733-9399(2009)135:6(538)
Grant ID:
Appears in Collections:Aurora harvest 2
Civil and Environmental Engineering publications
Environment Institute publications

Files in This Item:
File Description SizeFormat 
hdl_57605.pdfAccepted version370.66 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.